MAUDE Adverse Event Report: GLOBUS MEDICAL, INC.; 5.5MM TAP

GLOBUS MEDICAL, INC.; 5.5MM TAP
Model Number 655.215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery that the threaded tip of the tap was broken and remains in the patient pedicle post operatively.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.It was reported that the 5.5mm tap tip fractured and was left in the patient on (b)(6) 2024.The case was stated to be a revision case with creo threaded pedicle screws placed at l4-s2ai and one tlif interbody device.It was stated that the tap was used to create the pathway for the screw, consistent with the procedural steps specified in the technique guide.It cannot be confirmed what forces were placed on the tap that may have caused a fracture because surgical conditions cannot be replicated.No determinations could be made as to the cause of the reported issue.

Common Device Name
5.5MM TAP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19518233
Report Number3004142400-2024-00107
Device Sequence Number6425176
Product Code LXH
UDI-Device Identifier00849044026269
UDI-Public00849044026269
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number655.215
Device Lot NumberBTW192HA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale